faintness when withdrawing the blood

  • 8 Replies
  • 3536 Views

0 Members and 1 Guest are viewing this topic.

*

Offline qazibasit

  • Sr. Member
  • ****
  • 344
    • View Profile
faintness when withdrawing the blood
« on: 26/08/2004 17:52:04 »
a few weeks before i was in my hematology lab and we were told to take out 3 cc blood from the median cuboital vein my friend took my blood after that suddenly i faint i dont know what happened to me i am a healthy person but everyone was surprised that it was just 3 cc of blood and after that the next week the other group was told to perform the same practical and two other students got faint.

 Can anyone tell me why it happens i think it is due to the parasympathetic stimulation but this is just my guess. Can anyone tell me what is the actual thing.
"There is never too late to make a change".

*

Offline Corbeille

  • Sr. Member
  • ****
  • 205
    • View Profile
Re: faintness when withdrawing the blood
« Reply #1 on: 26/08/2004 21:45:37 »
Could it be an instinctive response of the body shutting down (well almost) to limit the damage if you were genuinly injured and losing blood?   I always look away at a poster on the doctor's wall when I have to give a blood sample.

you can't crack me I'm a rubber duck!
"Those who can make you believe absurdities can make you commit atrocities - Voltaire"

*

Offline tweener

  • Moderator
  • Neilep Level Member
  • *****
  • 1144
    • View Profile
Re: faintness when withdrawing the blood
« Reply #2 on: 27/08/2004 02:38:29 »
I get faint when I see a needle.  I don't wait for the blood.  Besides, blood doesn't really bother me, just needles.

----
John - The Eternal Pessimist.
----
John - The Eternal Pessimist.

*

Offline bezoar

  • Hero Member
  • *****
  • 950
    • View Profile
Re: faintness when withdrawing the blood
« Reply #3 on: 27/08/2004 03:49:23 »
I'm not sure why, but I've had lots more men get faint at the sight of blood or needles than women.
 

*

Offline DrN

  • Hero Member
  • *****
  • 815
    • View Profile
Re: faintness when withdrawing the blood
« Reply #4 on: 31/08/2004 14:12:30 »
I never used to be bothered, but i had a bad experience where the pain actually caused me to faint, and I've been nervous ever since.

I've had a blood test since then and was fine, but looked the other way. I think its probably psychological. can't think of any medical reason why you'd faint after losing such a small amount of blood, I mean women lose about as much every month!

*

Offline Exodus

  • Phileas Fogg
  • Moderator
  • Neilep Level Member
  • *****
  • 1471
  • Geology
    • View Profile
Re: faintness when withdrawing the blood
« Reply #5 on: 31/08/2004 17:27:58 »
I quite enjoy having injections and blood tests... the pain is quite cool and strangely refreshing![:D]

*

Offline nilmot

  • The Riddler
  • Sr. Member
  • ****
  • 369
    • View Profile
Re: faintness when withdrawing the blood
« Reply #6 on: 31/08/2004 22:19:44 »
You might think I've lost it but I second that thought.

Tom
Tom

*

Offline DrN

  • Hero Member
  • *****
  • 815
    • View Profile
Re: faintness when withdrawing the blood
« Reply #7 on: 01/09/2004 15:49:49 »
just you wait til you get the student nurse who failed her phlebotomy course!

*

Offline Exodus

  • Phileas Fogg
  • Moderator
  • Neilep Level Member
  • *****
  • 1471
  • Geology
    • View Profile
Re: faintness when withdrawing the blood
« Reply #8 on: 01/09/2004 16:32:39 »
quote:
Originally posted by fishytails

just you wait til you get the student nurse who failed her phlebotomy course!



BRING HER ON!!! [:D]